Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 6, NWS Lubbock, TX

April 25, 200719 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 25, 2007, 10:00 AM CDT for 19 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2007, 10:00 AM CDT (15:00 UTC)
Expired
Apr 25, 2007, 1:02 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 251500
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 AM CDT WED APR 25 2007


TXZ021>037-039-040-251800-
/O.NEW.KLUB.WI.Y.0006.070425T1500Z-070425T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY...BROWNFIELD
1000 AM CDT WED APR 25 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

NORTHWESTERLY WINDS WILL INTERMITTENTLY BE SUSTAINED IN THE 25 TO
35 MPH RANGE WITH GUSTS NEAR 45 MPH THROUGH THE NOON HOUR. WINDS
SHOULD BEGIN TO DIMINISH BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...AND BE ALERT FOR AREAS OF
BLOWING DUST THAT MAY RESTRICT VISIBILITY.

$$
1 follow-up statement
000 
WWUS74 KLUB 251802
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
101 PM CDT WED APR 25 2007


TXZ021>037-039-040-251915-
/O.CAN.KLUB.WI.Y.0006.000000T0000Z-070425T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY...BROWNFIELD
101 PM CDT WED APR 25 2007

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALLOWED THE WIND 
ADVISORY TO EXPIRE.

NORTHWESTERLY WINDS WILL REMAIN BREEZY THROUGH MUCH OF THE 
AFTERNOON...WITH SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WITH HIGHER 
GUSTS. HOWEVER...THESE WINDS WILL GENERALLY DIMINISH THROUGH THE 
REST OF THE AFTERNOON HOURS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 10:00 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 25, 10:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 AM CDT WED APR 25 2007

.UPDATE...
A SHORT DURATION WIND ADVISORY WILL BE POSTED FOR THE NORTHERN/
CENTRAL/WESTERN FA THROUGH 1 PM.

CURRENT WEST TEXAS MESONET DATA SHOWS AT LEAST 4 TO 6 SITES AT/NEAR
WIND ADVISORY CRITERIA /30MPH+/. EXPECT NORTHWESTERLY WINDS TO BE
SUSTAINED INTERMITTENTLY AT ADVISORY LEVELS UNTIL MIDDAY. MSLP
GRADIENTS WILL BEGIN TO RELAX IN THE WAKE OF THE FRONTAL BOUNDARY AS
BEST PRESSURE RISES SHIFT EAST OF THE AREA...AND CONTRIBUTIONS FROM
50KT MID LEVEL WIND MAX WILL BEGIN TO DECREASE.

HAVE ALSO UPDATED SKY GRIDS GIVEN EXPANSION OF POST FRONTAL STRATUS
OVER THE NORTHEAST HALF OF FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63  38  74  46  71 /   0   0   0  10  20
TULIA         62  38  72  47  70 /  10   0   0  10  30
PLAINVIEW     64  39  74  48  71 /   0   0   0  10  30
LEVELLAND     68  41  75  49  74 /   0   0   0  10  30
LUBBOCK       67  41  75  51  74 /   0   0   0  10  30
BROWNFIELD    70  43  77  51  76 /   0   0   0  10  20
CHILDRESS     65  43  74  50  73 /  10  10   0  10  30
SPUR          69  43  75  50  75 /   0   0   0  10  30
ASPERMONT     70  45  75  54  77 /  10   0   0  10  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>037-039-040.

&&

20
Hazardous weather outlook, Apr 25, 10:00 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 AM CDT WED APR 25 2007

TXZ021>044-251900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1000 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

NORTHWESTERLY WINDS WILL INTERMITTENTLY SUSTAIN BETWEEN 25 AND 35
MPH WITH GUSTS UP TO 45 MPH OVER THE EXTREME SOUTHERN
PANHANDLE...THE NORTHERN ROLLING PLAINS...AND THE
CENTRAL...NORTHERN...AND WESTERN SOUTH PLAINS THROUGH MIDDAY. A
WIND ADVISORY HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND
NIGHT. ALTHOUGH WIDESPREAD ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A
CONDITIONAL THREAT OF SEVERE WEATHER WILL EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.